Jump to content
CrazyBoards.org

Recommended Posts

I am getting a tubal ligation in a few weeks and won't be taking bc pills anymore. I have read that when taking bc pills, you may get a 60 % reduction of lamictal in your bloodstream. If this is true, what happens when you all the sudden go off bc pills? Should I expect anything dramatic? I know this would be a good ? for my pdoc, but he is on vacation until Aug. and I don't know if I should call his partner who is taking over for him in case of emergencies. Does this question qualify as an emergency or does anyone know??? mel1

Link to comment
Share on other sites

I am getting a tubal ligation in a few weeks and won't be taking bc pills anymore. I have read that when taking bc pills, you may get a 60 % reduction of lamictal in your bloodstream. If this is true, what happens when you all the sudden go off bc pills? Should I expect anything dramatic? I know this would be a good ? for my pdoc, but he is on vacation until Aug. and I don't know if I should call his partner who is taking over for him in case of emergencies. Does this question qualify as an emergency or does anyone know??? mel1

I would make the call. you never know what kind of effects it will have on you since it *might* almost be like raising your dose. the doctor would know much better than you or me, though. maybe it wouldn't hurt to be monitored..

good luck

~Ophelia

Link to comment
Share on other sites

I would call the doc. Definitely. The full prescribing info says:

"Women should be advised to notify their physician if they plan to start or stop use of oral contraceptives or other female hormonal preparations."

Just for the record, it's more like a two-fold difference. Later in the PI it says:

"Stopping Oral Contraceptives...the maintenance dose of Lamictal may need to be decreased by as much as 50% of the maintenance dose with concurrent oral contraceptives, according to clinical response."

Call the doc.

Best,

revlow

(who is now taking 600 mg a day of Lamictal 'cause she's on a ton of hormones.)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...